| Catalog Number |
NS7TCDL174HS |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/16/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an atrioventricular reentrant tachycardia/wolff-parkinson-white (avrt/wpw) ablation procedure with a navistar and when removing the ablation catheter from the body, the tip of the catheter partially separated, exposing internal wires.The issue occurred at the end of the procedure.No adverse patient consequence was reported.Additional information was received.It was noted that the damage resulted in lifted rings.There was difficulty during the removal of the catheter.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
It was reported that a patient underwent an atrioventricular reentrant tachycardia/wolff-parkinson-white (avrt/wpw) ablation procedure with a navistar and when removing the ablation catheter from the body, the tip of the catheter partially separated, exposing internal wires.The issue occurred at the end of the procedure.No adverse patient consequence was reported.Additional information was received.It was noted that the damage resulted in lifted rings.There was difficulty during the removal of the catheter.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.A visual inspection of the returned device was performed following bwi procedures.Visual analysis revealed that the connector was separated from the handle of the catheter.The tip was observed without issues and no wires were exposed in the tip area.A manufacturing record evaluation was performed for the finished device number lot 31259445m and no internal action related to the complaint was found during the review the broken tip reported by the customer could not be replicated during the product investigation.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The potential cause of the detached connector could be related to the manipulation of the catheter during or after the procedure; however, this could not be conclusively determined.The instruction for use of the device contain the following recommendations: do not insert or withdraw the catheter without straightening the catheter tip (pulling the thumb knob back); do not scrub or twist the tip electrode as damage may cause catheter failure or patient injury.Use appropriate biosense webster accessory cables to connect the catheter to the carto 3 system and a compatible rf generator.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Correction to the initial report: corrected full udi has been populated to field d4.Primary udi number.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).